Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 3, NWS Midland/Odessa, TX

January 21, 201018 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Jan 21, 2010, 4:12 AM CST for 18 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Jan 22, 2010, 9:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2010, 4:12 AM CST (10:12 UTC)
In effect from
Jan 22, 2010, 9:00 AM CST
Expired
Jan 22, 2010, 8:00 PM CST
In force
11 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 17 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2010-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2010-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2703 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

704 
WWUS74 KMAF 211012
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
412 AM CST THU JAN 21 2010

...VERY WINDY CONDITIONS POSSIBLE FRIDAY THROUGH SATURDAY AFTERNOON...

.AN UPPER LEVEL STORM SYSTEM...IN CONJUNCTION WITH STRENGTHENING
SURFACE LOW PRESSURE IN THE LEE OF THE ROCKIES...WILL RESULT IN
INCREASING SOUTHWEST TO WEST WINDS ACROSS THE VAN HORN AND HIGHWAY
54 CORRIDOR...AND THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS
FRIDAY THROUGH SATURDAY AFTERNOON.

NMZ027-TXZ258-212100-
/O.NEW.KMAF.HW.W.0004.100122T1800Z-100124T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
312 AM MST THU JAN 21 2010

...HIGH WIND WARNING IN EFFECT FROM 11 AM FRIDAY TO 5 PM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO 5 PM MST
SATURDAY.  

SOUTHWEST TO WEST WINDS OF 30 TO 50 MPH...WITH GUSTS TO 75
MPH...CAN BE EXPECTED FRIDAY THROUGH SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-074-212100-
/O.NEW.KMAF.WI.Y.0003.100122T1800Z-100124T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE
412 AM CST THU JAN 21 2010

...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO 6 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON FRIDAY TO 6 PM CST
SATURDAY.  

SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO 55
MPH...CAN BE EXPECTED FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

44
4 follow-up statements
503 
WWUS74 KMAF 212111
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
311 PM CST THU JAN 21 2010

...VERY WINDY CONDITIONS POSSIBLE FRIDAY AND SATURDAY AFTERNOON...

.A POWERFUL UPPER LOW MOVING THROUGH THE DESERT SOUTHWEST WILL
RESULT IN INCREASED WINDS ACROSS THE MOUNTAINS AND THE LOWER
ELEVATIONS OF THE TRANS PECOS INCLUDING THE PRESIDIO VALLEY FRIDAY.
WINDS WILL A AGAIN DEVELOP SATURDAY ACROSS THE MOUNTAINS. WIND
GUSTS OF 55 TO 70 MPH WILL BE POSSIBLE IN THE MOUNTAINS. 

TXZ074-221000-
/O.UPG.KMAF.WI.Y.0003.100122T1800Z-100124T0000Z/
/O.NEW.KMAF.HW.A.0003.100123T1500Z-100124T0300Z/
/O.EXB.KMAF.HW.W.0004.100122T1200Z-100123T0300Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
311 PM CST THU JAN 21 2010

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 9 PM CST FRIDAY...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST FRIDAY. A
HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN
EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 TO 65
MPH ARE EXPECTED FRIDAY AFTERNOON. THE STRONGEST WINDS WILL BE
ABOVE 6000 FT. WINDS WILL AGAIN INCREASE SATURDAY WITH GUSTS OVER
60 MPH ABOVE 6000FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

MOTORISTS DRIVING HIGH PROFILE VEHICLES SHOULD DELAY TRAVELING
UNTIL THE HIGH WINDS DIMINISH.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE DAVIS MOUNTAINS. PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.


&&

$$

NMZ027-TXZ258-221000-
/O.NEW.KMAF.HW.A.0003.100123T1500Z-100124T0300Z/
/O.EXT.KMAF.HW.W.0004.100122T1200Z-100123T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
211 PM MST THU JAN 21 2010

...HIGH WIND WARNING NOW IN EFFECT FROM 5 AM TO 8 PM MST FRIDAY...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. THE HIGH WIND WARNING IS NOW IN EFFECT FROM
5 AM TO 8 PM MST FRIDAY. 

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 65 TO 70
MPH...CAN BE EXPECTED FRIDAY AND SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

MOTORISTS DRIVING HIGH PROFILE VEHICLES SHOULD DELAY TRAVELING
UNTIL THE HIGH WINDS DIMINISH.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TXZ079>081-221000-
/O.EXB.KMAF.WI.Y.0003.100122T1800Z-100123T0200Z/
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...PRESIDIO...MARFA...MARATHON
311 PM CST THU JAN 21 2010

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CST FRIDAY. 

SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...
CAN BE EXPECTED FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

TXZ057-221000-
/O.EXT.KMAF.WI.Y.0003.100122T1800Z-100123T0200Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
311 PM CST THU JAN 21 2010

...WIND ADVISORY NOW IN EFFECT FROM NOON TO 8 PM CST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TO 8 PM CST FRIDAY. 

SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO 55 MPH...
CAN BE EXPECTED FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
727 
WWUS74 KMAF 220953
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
353 AM CST FRI JAN 22 2010

...VERY WINDY CONDITIONS POSSIBLE TODAY AND SATURDAY AFTERNOON...

.A POWERFUL UPPER STORM SYSTEM MOVING THROUGH THE SOUTHWEST U.S.
WILL RESULT IN STRONG WINDS ACROSS THE MOUNTAINS...AND INCREASED
WINDS ACROSS THE LOWER LANDS OF SOUTHEAST NEW MEXICO AND WEST
TEXAS TODAY.  STRONG WINDS WILL AGAIN DEVELOP SATURDAY ACROSS THE
MOUNTAINS AS THE UPPER SYSTEM PASSES OVERHEAD.

NMZ027-TXZ074-258-222200-
/O.CON.KMAF.HW.W.0004.100122T1200Z-100123T0300Z/
/O.CON.KMAF.HW.A.0003.100123T1500Z-100124T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
353 AM CST FRI JAN 22 2010 /253 AM MST FRI JAN 22 2010/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING.  A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY
MORNING THROUGH SATURDAY EVENING. 

SOUTHWEST TO WEST WINDS WILL INCREASE TO 30 TO 50 MPH WITH GUSTS
AROUND 70 MPH...MAINLY ABOVE 6000 FEET.  SIMILAR WIND SPEEDS ARE
EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NMZ028-029-033-034-TXZ045>048-050>053-058>063-067>070-075-222200-
/O.EXB.KMAF.WI.Y.0003.100122T1500Z-100123T0200Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS...
STANTON...BIG SPRING...COLORADO CITY...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON
353 AM CST FRI JAN 22 2010 /253 AM MST FRI JAN 22 2010/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING
TO 8 PM CST /7 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 8 PM CST /7 PM MST/ THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH...
CAN BE EXPECTED BY LATE THIS MORNING AND THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

TXZ057-079>081-222200-
/O.EXT.KMAF.WI.Y.0003.100122T1500Z-100123T0200Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-
INCLUDING THE CITIES OF...VAN HORN...PRESIDIO...MARFA...MARATHON
353 AM CST FRI JAN 22 2010

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST
THIS EVENING...

SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO 55 MPH...
CAN BE EXPECTED BY LATE THIS MORNING AND THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
995 
WWUS74 KMAF 222033
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
232 PM CST FRI JAN 22 2010

...VERY WINDY CONDITIONS TODAY AND SATURDAY...

.STRONG WINDS HAVE DEVELOPED IN THE MOUNTAINS AND PLAINS AS A
STRONG UPPER STORM SYSTEM MOVES ACROSS THE SOUTHWEST U.S.. WIND
GUSTS OF 65 TO 90 MPH HAVE BEEN REPORTED IN THE MOUNTAINS WITH
WIDESPREAD GUSTS OF 45 MPH ACROSS THE PLAINS WITH LOCAL GUSTS OF
NEAR 55 MPH. THE HIGH WINDS IN THE MOUNTAINS WILL PERSIST OFF AN
ON THROUGH THE NIGHT AND THEN PERSIST THROUGH SATURDAY SO A LONG
DURATION HIGH WIND WARNING IS IN EFFECT FOR THE DAVIS AND GUADALUPE
MOUNTAINS. WINDS ARE EXPECTED TO DECREASE AFTER 8 PM ACROSS 
SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN. AREAS OF BLOWING DUST
ARE ACCOMPANYING THE STRONG WINDS AND THE VISIBILITY MAY LOCALLY
DROP BELOW 1 MILE.

NMZ027-TXZ074-258-230200-
/O.CAN.KMAF.HW.A.0003.100123T1500Z-100124T0300Z/
/O.EXT.KMAF.HW.W.0004.000000T0000Z-100124T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
232 PM CST FRI JAN 22 2010 /132 PM MST FRI JAN 22 2010/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/
SATURDAY...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WATCH. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL
9 PM CST /8 PM MST/ SATURDAY. 

WEST WINDS OF 35 TO 55 MPH WITH GUSTS OF 65 TO 80 MPH ARE EXPECTED
OFF AND ON THROUGH THE NIGHT. THE HIGH WINDS MAY SUBSIDE SOME
OVERNIGHT AND THE HIGH WINDS WILL TEND TO BE MAINLY CONFINED TO
THE HIGHER ELEVATIONS. HIGH WINDS WILL BECOME MORE WIDESPREAD
SATURDAY WITH GUSTS OF 65 IN THE DAVIS MOUNTAINS ABOVE 6000 FT TO
85 MPH IN THE GUADALUPE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE DAVIS AND GUADALUPE MOUNTAINS. PILOTS SHOULD BE
ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE
ACTIVITY.

STRONG WINDS CAN CAUSE POWER DISRUPTIONS...HAZARDS TO TRAILERS AND
HIGH PROFILE VEHICLES. DELAY TRAVEL THROUGH GUADALUPE PASS AND
IN THE DAVIS MOUNTAINS.

&&

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-079>081-
230200-
/O.CON.KMAF.WI.Y.0003.000000T0000Z-100123T0200Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-
MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS...
STANTON...BIG SPRING...COLORADO CITY...VAN HORN...PECOS...
MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...
GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...
FORT STOCKTON...PRESIDIO...MARFA...MARATHON
232 PM CST FRI JAN 22 2010 /132 PM MST FRI JAN 22 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS
EVENING. 

SOUTHWEST TO WEST WINDS OF 30 TO 35 MPH...WITH GUSTS TO 45 TO NEAR
60 MPH...CAN BE EXPECTED INTO EARLY EVENING. AREAS OF BLOWING DUST
MAY REDUCE VISIBILITIES TO LESS A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE 
CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS
WINDS WHEN DRIVING ON.

$$
064 
WWUS74 KMAF 230228
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
828 PM CST FRI JAN 22 2010

...VERY WINDY CONDITIONS TODAY AND SATURDAY...

.STRONG WINDS HAVE DEVELOPED IN THE MOUNTAINS AND PLAINS AS A
STRONG UPPER STORM SYSTEM MOVES ACROSS THE SOUTHWEST U.S. WIND
GUSTS OF 65 TO 90 MPH HAVE BEEN REPORTED IN THE MOUNTAINS WITH
WIDESPREAD GUSTS OF 45 MPH ACROSS THE PLAINS WITH LOCAL GUSTS OF
NEAR 55 MPH. THE HIGH WINDS IN THE MOUNTAINS WILL PERSIST OFF AN
ON THROUGH THE NIGHT AND THEN PERSIST THROUGH SATURDAY...SO A
LONG DURATION HIGH WIND WARNING IS IN EFFECT FOR THE DAVIS AND
GUADALUPE MOUNTAINS. AREAS OF BLOWING DUST ARE ACCOMPANYING THE
STRONG WINDS AND THE VISIBILITY MAY LOCALLY DROP BELOW 1 MILE.

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-079>081-
230330-
/O.EXP.KMAF.WI.Y.0003.000000T0000Z-100123T0200Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-
MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS...
STANTON...BIG SPRING...COLORADO CITY...VAN HORN...PECOS...
MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...
GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...
FORT STOCKTON...PRESIDIO...MARFA...MARATHON
828 PM CST FRI JAN 22 2010 /728 PM MST FRI JAN 22 2010/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

NMZ027-TXZ074-258-231100-
/O.CON.KMAF.HW.W.0004.000000T0000Z-100124T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
828 PM CST FRI JAN 22 2010 /728 PM MST FRI JAN 22 2010/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
SATURDAY. 

WEST WINDS OF 35 TO 55 MPH WITH GUSTS OF 65 TO 80 MPH ARE
EXPECTED OFF AND ON THROUGH THE NIGHT. THE HIGH WINDS MAY SUBSIDE
SOME OVERNIGHT AND THE HIGH WINDS WILL TEND TO BE MAINLY CONFINED
TO THE HIGHER ELEVATIONS. HIGH WINDS WILL BECOME MORE WIDESPREAD
SATURDAY WITH GUSTS OF 65 IN THE DAVIS MOUNTAINS ABOVE 6000 FT TO
85 MPH IN THE GUADALUPE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE DAVIS AND GUADALUPE MOUNTAINS. PILOTS SHOULD BE
ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE
ACTIVITY.

STRONG WINDS CAN CAUSE POWER DISRUPTIONS...HAZARDS TO TRAILERS
AND HIGH PROFILE VEHICLES. DELAY TRAVEL THROUGH GUADALUPE PASS
AND IN THE DAVIS MOUNTAINS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 21, 3:18 AM CST, 54 minutes earlier.

Area forecast discussion, Jan 21, 3:18 AM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
318 AM CST THU JAN 21 2010

.DISCUSSION...

WV IMAGERY SHOWS ZONAL FLOW ALOFT IN THE WAKE OF YESTERDAY/S
TROUGH...W/NEXT PAC TROUGH APPROACHING THE UPPER CA COAST.  AS THIS
FEATURE MOVES ONSHORE...SW FLOW ALOFT WILL ONCE AGAIN DEVELOP...FOR
ANOTHER WINDY FEW DAYS BEGINNING FRIDAY AFTERNOON.  BY 18Z
FRIDAY...AS PAC TROUGH ENTERS THE NRN ROCKIES...A LEESIDE SFC TROUGH
WILL DEVELOP/STRENGTHEN IN ERN CO...WHILE AN H7 70KT JET WILL BEGIN
NOSING INTO THE WESTERN MTNS.  NAM CROSS-SECTIONS FOR THE GUADALUPES
SHOW MTN WAVE SIGNATURES INCREASING THROUGHOUT THE DAY...AND ALL OF
THIS WILL COMBINE FOR WIND WARNING/ADVISORY CRITERIA...AT LEAST IN
THE MOUNTAINS.  OF COURSE...AS HAS BEEN THE CASE FOR THE PAST FEW
DAYS...CLOUD COVER MAY INHIBIT MIXING IN SOME PLACES...SO WE/LL
CONFINE THE WARNING/ADVISORIES TO THE HIGHER ELEVATIONS...I.E.
MTNS...FOR THE TIME BEING.  CONSIDERING THE TRACK OF THE
TROUGH...AND SIMILARITIES AMONG THE MODELS ON TIMING...IF THE
WARNINGS/ADVISORIES PAN OUT FRIDAY AFTERNOON...WINDY CONDITIONS WILL
LIKELY CONTINUE THRU SATURDAY AFTERNOON AT LEAST.  THUS...WE/LL
CARRY THE WARNINGS INTO SATURDAY.

OTHERWISE...EXPECT TEMPS TO INCREASE THE NEXT COUPLE OF DAYS...TO
WELL-ABOVE NORMAL FRIDAY IN BREEZY SW-W DOWNSLOPE FLOW.  AS TROUGH
PASSES TO THE NORTH FRIDAY THRU SATURDAY...A FEW SHRA WILL BE
POSSIBLE IN THE NW...W/TEMPS DROPPING CLOSER TO NORMAL SATURDAY AS
COOLER AIR MOVES IN BEHIND THE TROUGH.  NW FLOW ALOFT
FOLLOWS...W/SLIGHT RIDGING BY MIDWEEK...AND THE SW FLOW ALOFT AND
INCREASING LOW LEVEL MOISTURE TOWARD THE END OF THE WEEK AS A PC NW
TROUGH DIGS TOWARD THE SOUTHERN PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              71  43  77  44  /   0   0   0  10
CARLSBAD NM                68  37  72  41  /   0   0  30  10
DRYDEN TX                  74  41  77  44  /   0   0   0  20
FORT STOCKTON TX           76  49  78  44  /   0   0  10  30
GUADALUPE PASS TX          62  36  62  33  /   0   0  40  30
HOBBS NM                   67  33  69  35  /   0   0  10  10
MARFA TX                   64  31  68  37  /   0   0  10  30
MIDLAND INTL AIRPORT TX    70  38  78  40  /   0   0   0  10
ODESSA TX                  70  41  77  41  /   0   0  10  10
WINK TX                    72  34  77  38  /   0   0  10  40

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

72/44
Hazardous weather outlook, Jan 20, 2:28 PM CST, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 PM CST WED JAN 20 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-212030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
228 PM CST WED JAN 20 2010 /128 PM MST WED JAN 20 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG SOUTHWESTERLY TO WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS
TO AROUND 65 MPH HAVE DEVELOPED IN THE GUADALUPE MOUNTAINS THIS
AFTERNOON AND WILL CONTINUE THROUGH THIS EVENING. STRONG
SOUTHWESTERLY TO WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO
AROUND 60 MPH HAVE DEVELOPED IN THE IN THE DAVIS MOUNTAINS AND
EDDY COUNTY OF NEW MEXICO THIS AFTERNOON AND WILL CONTINUE THROUGH
EVENING. A HIGH WIND WARNING IS IN EFFECT THROUGH THIS EVENING FOR
THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...AS WELL AS EDDY
COUNTY OF NEW MEXICO.

SOUTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH...CAN
BE EXPECTED IN THE SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND
HIGHWAY 54 CORRIDOR...THE UPPER TRANS PECOS...MARFA PLATEAU...AND
NORTHWESTERN PERMIAN BASIN. A WIND ADVISORY IS IN EFFECT FOR THESE
AREAS THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE POTENTIAL EXIST FOR ANOTHER HIGH WIND EVENT FRIDAY AND
SATURDAY IN THE MOUNTAINS. THE POTENTIAL ALSO EXISTS FOR ADVISORY
LEVEL WINDS ACROSS THE ADJACENT PLAINS ON THESE DAYS AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 4:12 AM CSTHigh Wind WarningMAFAndrews, Crane, Ector, Glasscock, Howard, Loving and 9 more65 hr
Jan 21, 3:11 PM CSTHigh Wind WatchMAF23 hr
Jan 21, 3:21 PM CSTFire Weather WatchMAFTerrell14 hr

Nearby

Wind Advisories in Texas, 2010Wind Advisories in New Mexico, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.